MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); No Code Available (3191)
Date of Event 07/27/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that difficulty was experienced during a peripheral leg intervention, when attempting to remove the sheath from the patient as the braiding of the sheath came out.In addition, we were advised that the user did not have the dilator in the sheath when attempting to remove it.A section of the sheath detached inside the patient's body and the patient had to be sent to the operating room for foreign body removal.The outcome of the retrieval of the sheath fragment is unknown as of the date of this report.The customer reportedly said only that the patient is fine.
 
Additional Manufacturer Narrative
(b)(4).Device evaluated by mfr?) corrected information.Investigation - evaluation: a review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, specifications, trends, quality control and visual inspection of the returned device was conducted during the investigation.The visual inspection of the returned device reported one (1) used device was returned for investigation.Upon review of the returned device it was found that the distal end of the sheath the coils are completely exposed.The sheath covering has been removed and the coils are stretched.The device is shipped with an instruction for use (ifu) that describes the intended use, specific items are addressed such as: warnings: before withdrawing the sheath through tortuous anatomy, insert the introducer dilator to avoid possible breakage.Do not attempt to insert or withdraw the wire guide and /or introducer if resistance is felt.Withdraw the sheath and dilator as a unit.Upon removal from package, inspect the product to ensure no damage has occurred.A document based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, examination of the returned device and the results of our investigation, a definitive root cause could not be determined.However, it is feasible to suggest that the patient's anatomy may have caused the sheath to become lodged and separated.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key5886112
Report Number1820334-2016-00812
Device Sequence Number13809470
Product Code DYB
UDI-Device Identifier00827002481893
UDI-Public(01)00827002481893(17)190513(10)6970537
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/27/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFW-5.0-18/38-90-RB-ANL0-HC
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/27/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/18/2016
Supplement Report FDA Received Date11/16/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;